Format

Send to

Choose Destination
See comment in PubMed Commons below
Ann Emerg Med. 1994 Apr;23(4):884-7.

Acute angle-closure glaucoma as a complication of combined beta-agonist and ipratropium bromide therapy in the emergency department.

Author information

1
Department of Emergency Medicine, Kaiser Permanente Medical Center, Sacramento, California.

Abstract

Acute angle-closure glaucoma is an uncommon complication of inhaled ipratropium bromide therapy for asthma. All previously reported cases have occurred in hospitalized patients receiving continuing nebulized therapy. A 66-year-old woman with asthma returned to the emergency department with bilateral acute angle-closure glaucoma less than 48 hours after successful treatment with nebulized albuterol sulfate and ipratropium bromide given by metered-dose inhaler. Acute angle-closure glaucoma occurring after ipratropium bromide use is believed to result from local ophthalmic effects attributable to topical absorption instead of systemic action. Greater awareness of this complication and suggested preventive measures may lessen morbidity.

PMID:
8161065
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center